Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 3, 2010, 2:25 AM CDT for Pecos County, Terrell County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2010, 2:25 AM CDT (07:25 UTC)
- Expired
- Jul 3, 2010, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 171 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WGUS54 KMAF 030725
FFWMAF
TXC371-443-031115-
/O.NEW.KMAF.FF.W.0030.100703T0725Z-100703T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
225 AM CDT SAT JUL 3 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN PECOS COUNTY IN SOUTHWEST TEXAS...
TERRELL COUNTY IN SOUTHWEST TEXAS...
* UNTIL 615 AM CDT
* AT 217 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
HEAVY SHOWERS OVER TERRELL AND SOUTHEASTERN PECOS COUNTIES CAPABLE
OF PRODUCING FLASH FLOODING. SURFACE REPORTS INDICATE NEARLY 2 INCHES
OF RAIN HAS FALLEN HAS FALLEN OVER THIS AREA DURING THE LAST FEW HOURS
WITH ADDITIONAL HEAVY RAINFALL APPROACHING FROM MEXICO. THESE SHOWERS
WERE MOVING NORTHWEST AT 15 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING
LOCATIONS...
SANDERSON...
DRYDEN...
BAKERSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3078 10282 3089 10227 3066 10176 2982 10180
2985 10223 3006 10251
$$1 follow-up statement
329
WGUS74 KMAF 030942
FFSMAF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT SAT JUL 3 2010
TXC371-443-031115-
/O.CON.KMAF.FF.W.0030.000000T0000Z-100703T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PECOS-TERRELL-
442 AM CDT SAT JUL 3 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
TERRELL AND SOUTHEASTERN PECOS COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT HEAVY RAINSHOWERS MOVING ACROSS TERRELL AND SOUTHEASTERN PECOS
COUNTIES. RADAR ESTIMATES THESE SHOWERS WERE PRODUCING A HALF INCH OR
MORE OF RAIN PER HOUR. THE HEAVIEST RAINFALL WAS LOCATED 16 MILES
SOUTHEAST OF DRYDEN...MOVING NORTH AT 15 MPH.
THE HEAVY SHOWERS PRODUCING POSSIBLE FLASH FLOODING WILL AFFECT THE
FOLLOWING LOCATIONS...DRYDEN AND SANDERSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO
HIGHER GROUND.
&&
LAT...LON 3078 10282 3089 10227 3066 10176 2982 10180
2985 10223 3006 10251
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 12:36 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 3, 12:36 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1236 AM CDT SAT JUL 3 2010
.DISCUSSION...
&&
.AVIATION...
LITTLE CHANGE IN THE WET WEATHER EXPECTED THROUGH THE DAY AS
TROPICAL SHOWERS CONTINUE TO STREAM NORTHWARD ACROSS THE AREA.
KEPT PRECIP IN THE TAFS WITH LOW IFR CIGS OVERNIGHT.
&&
.PREV DISCUSSION... /ISSUED 1044 PM CDT FRI JUL 2 2010/
UPDATE...
A QUICK UPDATE HAS BEEN ISSUED TO CONTINUE THE FLASH FLOOD WATCH.
DISCUSSION...
SHOWER COVERAGE IS BEGINNING TO INCREASE EAST OF A LINE FROM
SANDERSON...TO FORT STOCKTON...TO NEAR MONAHANS. THE LATEST
SOUNDING FROM MAF CONTINUES TO SHOW A VERY MOIST AIRMASS IN
PLACE WITH A PWAT OF 1.93 INCHES. THE MAIN REMNANTS OF ALEX
REMAIN WELL SOUTH OF THE REGION ACROSS CENTRAL MEXICO...BUT A
STRONG MID LEVEL IMPULSE FROM HIM APPEARS TO NOW BE MOVING IN FROM
THE SOUTH ACROSS THE BIG BEND REGION. IN ADDITION...AN OUTFLOW
BOUNDARY FROM EARLY CONVECTION ACROSS THE HILL COUNTRY IS NOW
MAKING ITS WAY INTO THE PERMIAN BASIN FROM THE EAST NEAR BIG LAKE
AND GARDEN CITY. THIS ACTIVITY IS EXPECTED TO SLOWLY DRIFT
WESTWARD THROUGH THE LATE EVENING AND EARLY MORNING HOURS...AND
THEN SHIFT NORTHWARD/NORTHEASTWARD AROUND THE WESTERN PERIPHERY
OF THE RIDGE. THE CURRENT FORECAST IS IN EXCELLENT SHAPE WITH
CATEGORICAL POPS PRESENT NEAR THE AFOREMENTIONED AREAS THROUGH
12Z. NO CHANGES WERE NEEDED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR THE FOLLOWING
ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
WINKLER.
&&Hazardous weather outlook, Jul 2, 1:53 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 153 PM CDT FRI JUL 2 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 153 PM CDT FRI JUL 2 2010 /1253 PM MDT FRI JUL 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS PRODUCING HEAVY RAINFALL AND A FEW THUNDERSTORMS CAN BE EXPECTED FOR ALL OF THE REGION. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:35 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 2, 8:01 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jul 3, 1:19 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 4 hr |
| Jul 3, 2:43 AM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jul 3, 4:00 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| Jul 3, 6:21 AM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 3, 4:09 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jul 3, 4:14 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jul 3, 6:23 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Presidio | 3 hr |
| Jul 3, 6:57 PM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.